Alert archive / Illinois / Tornado Warnings in 2024
Tornado Warning 20, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at May 7, 2024, 9:20 PM CDT for Lawrence County, Illinois. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2024, 9:20 PM CDT (02:20 UTC)
- Expired
- May 7, 2024, 9:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 57 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 9:33 PM CDT | TSTM WND GST 59 | Lawrenceville Airport, IL | ASOS station KLWV Lawrenceville AP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 1:28 PM CDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
463
WFUS53 KILX 080220
TORILX
ILC101-080245-
/O.NEW.KILX.TO.W.0020.240508T0220Z-240508T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
920 PM CDT Tue May 7 2024
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
Northeastern Lawrence County in southeastern Illinois...
* Until 945 PM CDT.
* At 920 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Lawrenceville, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lawrenceville Vincennes Airport around 925 PM CDT.
Russellville around 930 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3873 8751 3869 8752 3868 8753 3869 8777
3879 8777 3885 8753 3882 8753 3879 8750
3877 8751 3876 8750 3874 8750
TIME...MOT...LOC 0220Z 258DEG 26KT 3875 8769
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Deubelbeiss2 follow-up statements
582
WWUS53 KILX 080229
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
929 PM CDT Tue May 7 2024
ILC101-080245-
/O.CON.KILX.TO.W.0020.000000T0000Z-240508T0245Z/
Lawrence-
929 PM CDT Tue May 7 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
NORTHEASTERN LAWRENCE COUNTY...
At 929 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Lawrenceville Vincennes Airport, or near
Lawrenceville, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Russellville around 935 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3873 8751 3869 8752 3868 8753 3873 8768
3877 8768 3885 8753 3882 8753 3879 8750
3877 8751 3876 8750 3874 8750
TIME...MOT...LOC 0229Z 262DEG 27KT 3876 8760
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Deubelbeiss944
WWUS53 KILX 080244
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
944 PM CDT Tue May 7 2024
ILC101-080254-
/O.EXP.KILX.TO.W.0020.000000T0000Z-240508T0245Z/
Lawrence-
944 PM CDT Tue May 7 2024
...THE TORNADO WARNING FOR NORTHEASTERN LAWRENCE COUNTY WILL EXPIRE
AT 945 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Illinois.
&&
LAT...LON 3873 8751 3869 8752 3868 8753 3873 8768
3877 8768 3885 8753 3882 8753 3879 8750
3877 8751 3876 8750 3874 8750
TIME...MOT...LOC 0244Z 258DEG 26KT 3878 8749
$$
DeubelbeissWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at May 7, 6:11 PM CDT, 3 hours 9 minutes earlier. Its key messages:
- Scattered strong thunderstorms have redevelop east of I-55 this afternoon, with some possibly becoming severe with hail and tornadoes possible.
- Wednesday afternoon severe event continues to show the highest probability for damaging winds, large hail, and tornadoes focusing along and south of the I-70 corridor. However, the threat of large hail, damaging winds, and tornadoes is also possible between I-70 and I-72/Danville, with the probability is lower.
Area forecast discussion, May 7, 6:11 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 611 PM CDT Tue May 7 2024 .KEY MESSAGES... - Scattered strong thunderstorms have redevelop east of I-55 this afternoon, with some possibly becoming severe with hail and tornadoes possible. - Wednesday afternoon severe event continues to show the highest probability for damaging winds, large hail, and tornadoes focusing along and south of the I-70 corridor. However, the threat of large hail, damaging winds, and tornadoes is also possible between I-70 and I-72/Danville, with the probability is lower. && .SHORT TERM... (Through Late Wednesday Night) Issued at 312 PM CDT Tue May 7 2024 Convection will be ongoing across eastern parts of the CWA by 4 pm. Some of the storms could be severe and the tornado watch has already been issued for areas east of I-55, including Mclean Co. Additional counties will likely be cleared before the main issuance of the forecast....by 4 pm. The boundary associated with these storms will quickly move east late this afternoon and by 7 pm most of the area will likely be out of any convection threat. Our far southeast counties will continue for a couple of hours in the early evening, then dry weather is expected through the night and early tomorrow morning. Another round of strong to severe convection is expected tomorrow afternoon into tomorrow evening as mid level troughing and southwest flow continues. Our CWA will remain on the northern edges of the threat area but large hail, damaging winds, and tornadoes will also be possible south of I-70. A smaller threat for severe weather also expected to the north of I-70 and south of I-72/Danville. After the precip tonight, lighter winds and clear skies will lead to some fog development. Patchy fog is possible across eastern IL, with areas of fog along and south of I-70. Temps will remain on the warmer side tonight and tomorrow but become slightly cooler tomorrow night. Auten .LONG TERM... (Thursday through Next Tuesday) Issued at 312 PM CDT Tue May 7 2024 As the low pressure pulls away, an inverted trough will rotate through northern IL with showers across northern parts of the CWA. The mid level trough will also move through Thur night, but showers will have waned at that point. The CWA will remain in northwest type flow the remainder of the long term period...Friday through Tuesday. A few weak disturbances will move through the area during this period with only small chances of precip expected. Temps through the period will start off cooler with highs in the 60s Thur through Sunday. Warmer temps in the 70s will return for Mon and Tue. Auten && .AVIATION... (For the 00z TAFs through 00z Wednesday Evening) Issued at 611 PM CDT Tue May 7 2024 The chance for showers and storms for the rest of this evening continues to diminish, but the best chance for a stray storm will be near PIA over the next couple hours. Otherwise expect diminishing winds and VFR conditions the rest of the evening and overnight. Winds will set up out of the S/SSE Wednesday morning with some gusts to around 20 kt developing during the afternoon. Another round of showers and storms is expected across portions of central and southern Illinois Wednesday afternoon with the best chance for storms on station at SPI/DEC. Deubelbeiss && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 7, 2:57 PM CDT, 6 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 257 PM CDT Tue May 7 2024 ILZ027>031-036-037-040>042-047>051-081100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Logan-Cass-Menard-Scott-Morgan-Sangamon- 257 PM CDT Tue May 7 2024 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms will be east of I-55 this afternoon where there is a slight chance of severe thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another chance for severe weather will occur Wednesday afternoon and early evening, with damaging winds, large hail, and an isolated tornado possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ038-043>046-052>057-061-081100- McLean-De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie- Douglas-Coles-Edgar-Shelby- 257 PM CDT Tue May 7 2024 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. Scattered thunderstorms will occur this afternoon, some of which could become severe with damaging wind gusts, large hail, and a few tornadoes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another chance for severe weather will occur Wednesday afternoon and into mid Wednesday evening, with damaging winds, large hail, and tornadoes possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed from highway 51 east through 6 pm. Expected storm motion is toward the northeast around 45 to 50 mph. ILZ062-063-066>068-071>073-081100- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 257 PM CDT Tue May 7 2024 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected through sunset, some of which could become severe with damaging wind gusts, large hail, and a few tornadoes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A better chance for organized severe weather will occur Wednesday afternoon and into mid Wednesday evening, with damaging winds, large hail, and tornadoes possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through 8 pm. Expected storm motion is toward the northeast around 45 to 50 mph. 07
In the hours before
Local storm report, May 7, 5:08 PM CDT, 4 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
508 PM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Tstm Wnd Dmg 1 S Gridley 40.73N 88.88W
05/07/2024 McLean IL Mesonet
Roof blown off a farm shop on south edge of
Gridley.
&&Local storm report, May 7, 6:13 PM CDT, 3 hours 7 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Lincoln IL
613 PM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 AM Tstm Wnd Gst 1 SW Mackinaw 40.53N 89.38W
05/07/2024 M62 MPH Tazewell IL Trained Spotter
Corrects the time for the previous tstm wnd
gst report from 1 SW Mackinaw. A measured 62
mph wind gust was reported by a trained
spotter at Route 9 and Hoffman in Mackinaw.
0518 AM Tstm Wnd Gst Farmington 40.70N 90.01W
05/07/2024 E60 MPH Fulton IL Emergency Mngr
0400 PM Rain 1 WNW Bluff Springs 40.00N 90.37W
05/07/2024 M1.21 Inch Cass IL Mesonet
Mesonet station FW8184 Beardstown.
0355 PM Rain 3 WNW Towanda 40.58N 88.95W
05/07/2024 M1.03 Inch McLean IL Mesonet
Mesonet station FW2710 Towanda.
0517 AM Hail Farmington 40.70N 90.01W
05/07/2024 M0.75 Inch Fulton IL Emergency Mngr
0551 AM Tstm Wnd Dmg Elmira 41.18N 89.83W
05/07/2024 Stark IL Public
Large tree across state route 93. Photo
provided by a social media comment.
0645 AM Tstm Wnd Dmg 2 S Bloomington 40.45N 88.99W
05/07/2024 McLean IL Public
Time radar estimated. Tree limb down across
roof of a home. Picture from social media
near the crossroads of S Main St and
Hamilton Rd.
0654 AM Tstm Wnd Dmg 1 NNW Effingham County 39.09N 88.55W
05/07/2024 Effingham IL Fire Dept/Rescue
Multiple mobile homes with roof damage,
windows broken, ac unit flipped, and large
branches down. Photos provided by Effingham
Fire Deputy Chief.
0654 AM Tstm Wnd Dmg 2 NNW Effingham County 39.09N 88.55W
05/07/2024 Effingham IL Fire Dept/Rescue
Rooftop AC units blown off the Puerta
Vallerta restaurant. Photos provided by
Effingham Fire Deputy Chief.
0654 AM Tstm Wnd Dmg 2 NNW Effingham County 39.09N 88.54W
05/07/2024 Effingham IL Trained Spotter
Trained spotter reported tree limb speared
through roof of home with photos.
0654 AM Tstm Wnd Dmg 2 NNW Effingham County 39.09N 88.55W
05/07/2024 Effingham IL Fire Dept/Rescue
Siding, roof, and mailbox damage to home on
the 200 block of Jaycee. Photos provided by
Effingham Fire Deputy Chief.
0654 AM Tstm Wnd Dmg 2 NNW Effingham County 39.09N 88.55W
05/07/2024 Effingham IL Broadcast Media
Powerline down across the intersection of
Banker and Jaycee.
0700 AM Tstm Wnd Dmg 1 S Gridley 40.73N 88.88W
05/07/2024 McLean IL Mesonet
Roof blown off a farm shop on south edge of
Gridley.
&&Special weather statement, May 7, 6:32 PM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Lincoln IL
632 PM CDT Tue May 7 2024
ILZ028-072345-
Stark-
632 PM CDT Tue May 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN STARK COUNTY
THROUGH 645 PM CDT...
At 631 PM CDT, Doppler radar was tracking a strong thunderstorm over
Elmira, or near Kewanee, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Osceola, Bradford, and Elmira.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4118 8964 4116 8983 4115 8987 4116 8987
4123 8986 4123 8964
TIME...MOT...LOC 2331Z 253DEG 41KT 4120 8988
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
37Special weather statement, May 7, 8:00 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Lincoln IL
800 PM CDT Tue May 7 2024
ILZ067-071-072-080130-
Clay-Richland-Jasper-
800 PM CDT Tue May 7 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN JASPER...NORTHERN
RICHLAND AND NORTHEASTERN CLAY COUNTIES THROUGH 830 PM CDT...
At 800 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sailor Springs, or 12 miles northeast of Flora, moving northeast at
50 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Olney, Clay City, Ste. Marie, Willow Hill, Sailor Springs, Bogota,
Olney Noble Airport, Wakefield, Wendelin, Dundas, Ingraham, and West
Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for south central
and southeastern Illinois.
&&
LAT...LON 3868 8837 3882 8844 3908 8795 3878 8795
TIME...MOT...LOC 0100Z 243DEG 43KT 3880 8832
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DeubelbeissSpecial weather statement, May 7, 8:30 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Lincoln IL
830 PM CDT Tue May 7 2024
ILZ067-068-080200-
Jasper-Crawford-
830 PM CDT Tue May 7 2024
...A STRONG THUNDERSTORM WILL IMPACT CRAWFORD AND SOUTHEASTERN JASPER
COUNTIES THROUGH 900 PM CDT...
At 830 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ste. Marie, or 8 miles southeast of Newton, moving northeast at 40
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Robinson, Oblong, Palestine, Hutsonville, Flat Rock, Ste. Marie,
Willow Hill, Merom, Stoy, New Hebron, Hardinville, Crawford County
Airport, Duncanville, and Trimble.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for east central
Illinois.
&&
LAT...LON 3885 8797 3896 8811 3914 8766 3912 8763
3911 8765 3910 8762 3909 8762 3905 8757
3900 8758 3899 8756 3899 8758 3897 8753
3893 8751
TIME...MOT...LOC 0130Z 242DEG 33KT 3891 8805
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DeubelbeissSpecial weather statement, May 7, 9:18 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Lincoln IL
918 PM CDT Tue May 7 2024
ILZ068-073-080245-
Lawrence-Crawford-
918 PM CDT Tue May 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAWRENCE AND
SOUTHEASTERN CRAWFORD COUNTIES THROUGH 945 PM CDT...
At 918 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lawrenceville, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lawrenceville, Bridgeport, Russellville, Lawrenceville Vincennes
Airport, Birds, and Pinkstaff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
and east central Illinois.
&&
LAT...LON 3871 8752 3868 8775 3876 8780 3897 8753
3896 8751 3891 8753 3890 8752 3889 8754
3888 8753 3886 8755 3885 8753 3882 8753
3879 8750 3877 8751 3876 8750 3874 8750
TIME...MOT...LOC 0218Z 242DEG 24KT 3876 8771
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DeubelbeissThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:00 PM CDT | Special Weather Statement | ILX | Jasper | 30 min |
| May 7, 8:30 PM CDT | Special Weather Statement | ILX | Crawford | 30 min |
| May 7, 8:40 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 35 min |
| May 7, 9:18 PM CDT | Special Weather Statement | ILX | Lawrence | 27 min |
| May 8, 2:50 AM CDT | Dense Fog Advisory | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more | 5 hr |
Nearby
Tornado Warnings in Illinois, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.